Table of Contents Author Guidelines Submit a Manuscript
Canadian Journal of Gastroenterology and Hepatology
Volume 2016, Article ID 2937678, 5 pages
http://dx.doi.org/10.1155/2016/2937678
Research Article

Domperidone Prescribing Practices Exposed Patients to Cardiac Risk despite a “Black Box” Warning: A Canadian Tertiary Care Center Study

1Division of Gastroenterology, McMaster University Department of Medicine, Hamilton, ON, Canada L8S 4K1
2Division of Gastroenterology, University of Calgary Therapeutic Endoscopy Training Program, Calgary, AB, Canada T2N 4Z6
3Farncombe Family Digestive Research Institute, Hamilton, ON, Canada L8S 4K1
4Division of Gastroenterology, University of Toronto Department of Medicine, Toronto, ON, Canada M5T 2S8

Received 6 August 2015; Accepted 25 August 2015

Copyright © 2016 Nauzer Forbes et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Health Canada, “Domperidone Maleate—Association with Serious Abnormal Heart Rhythms and Sudden Death (Cardiac Arrest)—For Health Professionals,” 2012, http://www.healthycanadians.gc.ca/recall-alert-rappel-avis/hc-sc/2012/15857a-eng.php.
  2. C. Van Noord, J. P. Dieleman, G. Van Herpen, K. Verhamme, and M. C. J. M. Sturkenboom, “Domperidone and ventricular arrhythmia or sudden cardiac death: a population-based case-control study in the Netherlands,” Drug Safety, vol. 33, no. 11, pp. 1003–1014, 2010. View at Publisher · View at Google Scholar · View at Scopus
  3. C. B. Johannes, C. Varas-Lorenzo, L. J. McQuay, K. D. Midkiff, and D. Fife, “Risk of serious ventricular arrhythmia and sudden cardiac death in a cohort of users of domperidone: a nested case-control study,” Pharmacoepidemiology and Drug Safety, vol. 19, no. 9, pp. 881–888, 2010. View at Publisher · View at Google Scholar · View at Scopus
  4. A. Osadchy, M. E. Moretti, and G. Koren, “Effect of domperidone on insufficient lactation in puerperal women: a systematic review and meta-analysis of randomized controlled trials,” Obstetrics and Gynecology International, vol. 2012, Article ID 642893, 7 pages, 2012. View at Publisher · View at Google Scholar
  5. QT/QTc Interval Prolongation: Guidance for Product Monograph Content, Health Canada, 2010, http://www.hc-sc.gc.ca/dhp-mps/prodpharma/applic-demande/guide-ld/qtqtc/qt_pm_mp-eng.php.
  6. CredibleMeds, “Combined List of All QTdrugs and the List of Drugs to Avoid for Patients with Congenital Long QT Syndrome,” 2015, https://www.crediblemeds.org/index.php/login/dlcheck.
  7. D. M. Roden, “Drug-induced prolongation of the QT interval,” The New England Journal of Medicine, vol. 350, no. 10, pp. 1013–1022, 2004. View at Publisher · View at Google Scholar · View at Scopus
  8. B. Drolet, G. Rousseau, P. Daleau, R. Cardinal, and J. Turgeon, “Domperidone should not be considered a no-risk alternative to cisapride in the treatment of gastrointestinal motility disorders,” Circulation, vol. 102, no. 16, pp. 1883–1885, 2000. View at Publisher · View at Google Scholar · View at Scopus
  9. P. J. Kannankeril and D. M. Roden, “Drug-induced long QT and torsade de pointes: recent advances,” Current Opinion in Cardiology, vol. 22, no. 1, pp. 39–43, 2007. View at Publisher · View at Google Scholar · View at Scopus
  10. C. M. G. Rocha and M. M. Barbosa, “QT interval prolongation associated with the oral use of domperidone in an infant,” Pediatric Cardiology, vol. 26, no. 5, pp. 720–723, 2005. View at Publisher · View at Google Scholar · View at Scopus
  11. S. M. J. M. Straus, M. C. J. M. Sturkenboom, G. S. Bleumink et al., “Non-cardiac QTc-prolonging drugs and the risk of sudden cardiac death,” European Heart Journal, vol. 26, no. 19, pp. 2007–2012, 2005. View at Publisher · View at Google Scholar · View at Scopus
  12. D. K. Wysowski, A. Corken, H. Gallo-Torres, L. Talarico, and E. M. Rodriguez, “Postmarketing reports of QT prolongation and ventricular arrhythmia in association with cisapride and Food and Drug Administration regulatory actions,” The American Journal of Gastroenterology, vol. 96, pp. 1698–1703, 2001. View at Google Scholar
  13. W. Arnott, “Cisapride and the vanessa young inquest,” Canadian Medical Association Journal, vol. 165, no. 4, p. 395, 2001. View at Google Scholar